Florida, 2007

Lightning Strike and Heavy Rain in Florida, July 6, 2007

July 6, 2007 · NWS JAX · 2 events in 2 counties and zones

A surface low offshore of the southeast Atlantic seaboard trailed a weak trough across the forecast area. This boundary as well as plentiful moisture and light winds spawned a few slow moving storms across the forecast area in the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface low offshore of the southeast Atlantic seaboard trailed a weak trough across the forecast area. This boundary as well as plentiful moisture and light winds spawned a few slow moving storms across the forecast area in the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 6, 1:48 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 6, 1:48 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT FRI JUL 6 2007

.SHORT TERM...WEAK SFC LOW OBSERVED ON VISIBLE SATELLITE
APPROXIMATELY 90 MILES OFF THE JACKSONVILLE COAST IS MOVING TO
THE ENE. TROUGH OF LOW PRESSURE REMAINS ALONG THE COAST AND
EXTENDS THROUGH FLORIDA. HIGH PRESSURE IS SITUATED OVER THE GOMEX
WITH A LOW PRESSURE CENTER THAT BROUGHT FLOODING TO THE PLAINS
FINALLY BEGINNING TO MOVE EASTWARD ACROSS THE GULF COAST STATES.

FOR THIS AFTERNOON AND EVENING EXPECT THE BEST CHANCES OF RAIN
OVER CENTRAL FLORIDA WHERE PWATS ARE APPROACHING THE 2.25 INCH
MARK. THIS IN COMBO WITH WEAK STEERING FLOW OF APPROXIMATELY 5 KT
BRINGS POTENTIAL FOR NEARLY STATIONARY HEAVY DOWNPOURS.

FOR THE WEEKEND...TROUGHING ALONG THE EAST COAST FINALLY SHIFTS
EASTWARD TOWARDS GA/FL. THE LOW PRESSURE CENTER AND DEEP MOISTURE THAT
IS NOW SITUATED IN WESTERN LOUISIANA WILL SHIFT EASTWARD AS WELL.
EXPECT INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS FOR THIS
WEEKEND AS THIS SYSTEM AND LOCAL SEA BREEZE CONVERGENCE INFLUENCE
DEVELOPMENT. THE MAIN THREATS WILL BE HEAVY DOWNPOURS...GUSTY
WINDS...AND FREQUENT LIGHTNING WITH THE STRONGER STORMS.

.LONG TERM...MONDAY THROUGH FRIDAY...BY MONDAY DEEP MOISTURE WILL SHIFT
TO THE NORTHEAST AND HIGH PRESSURE WILL BUILD IN BEHIND. RIDGING
WILL BUILD OVER THE AREA THROUGH THURSDAY WITH ABOVE NORMAL
TEMPERATURES AND DIURNAL CONVECTION EXPECTED EACH AFTERNOON. BY
FRIDAY ANOTHER SLOW MOVING TROUGH WILL BREAK DOWN THIS RIDGE AND
STALL ALONG THE EAST COAST.

&&

.AVIATION...HAVE TS IN VICINITY FOR CSTL TAF SITES THIS AFTN. BEST
CHANCES FOR TS WILL BE AT GNV AND HAVE TEMPO FOR IFR VSBY AND
GUSTY WINDS. FOG WILL BE PATCHY LATE TONIGHT AND HAVE MVFR VSBY
FOR 2-3 HOURS.

&&

.MARINE...WEAK LOW PRES SYSTEM IS BEYOND THE OFFSHORE WATERS AND
WINDS ARE GENERALLY N TO NE AND WILL BECOME MORE EAST NEAR SHORE.
WINDS WILL BE S TO SW THROUGH EARLY NEXT WEEK AS HIGH PRES RIDGE
BUILDS OVER SOUTH FL. GFS SHOWS STRONG SLY WINDS SUNDAY NIGHT THRU
MONDAY AND HAVE BLENDED THESE WITH CURRENT GRIDS FOR CONTINUITY.
NAM ACTUALLY HAS A STRONGER PRES GRADIENT...SO IT DOES SEEM
REASONABLE TO EXPECT AT LEAST SCEC SUN NGT AND MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  93  72  91 /  20  60  40  50
SSI  76  89  75  89 /  20  50  40  50
JAX  73  92  73  92 /  30  50  40  50
SGJ  74  89  74  90 /  30  50  40  40
GNV  72  93  73  92 /  30  60  20  40
OCF  73  92  73  91 /  40  60  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HURLBUT/TRABERT/WALKER
Hazardous weather outlook, Jul 6, 4:35 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 AM EDT FRI JUL 6 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
535 AM EDT FRI JUL 6 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...SCATTERED THUNDERSTORMS ACROSS NORTHEAST FLORIDA THIS
AFTERNOON...

...LOCALLY HEAVY RAIN SOUTH OF JACKSONVILLE THIS AFTERNOON...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...

A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH A WEAK
SURFACE TROUGH OVER THE AREA TO PRODUCE SCATTERED AFTERNOON
AND EARLY EVENING SHOWERS AND THUNDERSTORMS. THE GREATEST
COVERAGE OF STORMS WILL BE AGAIN BE GENERALLY SOUTH OF A LINE
FROM GAINESVILLE TO ST AUGUSTINE. SOME STORMS WILL BE STRONG
ESPECIALLY AND WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND
LIGHTNING AND POSSIBLY STRONG AND GUSTY WINDS BUT NO SEVERE STORMS
ARE ANTICIPATED. STEERING WINDS REMAIN LIGHT WHICH WILL RESULT IN
LOCALLY HEAVY RAINFALL OF OVER 2 INCHES IN SOME OF THE STRONGER
STORMS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.
RIP CURRENTS WERE REPORTED YESTERDAY. REFER TO THE SURF ZONE
FORECAST FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL...STRONG AND GUSTY WINDS...AND FREQUENT CLOUD
TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE TODAY IF FLOODING IS
OBSERVED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The radar

The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 heavy rain. Local standard time, as filed.

Lightning, Duval

When
July 6, 3:15 PM EST
Where
Duval County, 0.69 mi N of Eggleston Hgts
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
30.360, -81.600

Lightning struck an air conditioner at a home in north Arlington on Sanders Road. The strike caused a small fire. The cost of damage was estimated.

Heavy Rain, Flagler

When
July 6, 6:50 PM EST
Where
Flagler County, Flagler Beach
Reported by
Emergency Manager
Coordinates
29.470, -81.130

Heavy rainfall caused street flooding at South 18th Street and A1A in Flagler Beach. The Department of Transportation had to barricade the street until the water subsided.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44040, 44041.